MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Misdiagnosis (2159)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is case-(b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.Access accutni+3 reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.A beckman laboratory solution specialist (lss) was dispatched to the customer site.The lss first tested the patient sample neat for the accutni+3 assay and obtained a similar high result at 25.56 ng/ml.An interference testing, using different blockers, was then carried out.The blockers used in the interference testing consist of polymak 33, hbr-1, goat, mouse and bovine iggs which are animal derived antibodies.A pool of blockers related to alkaline phosphatase (scav-alp + ap mutein pool), was also tested.Interference antibodies interaction are listed in the limitations section of the accutni+3 instructions for use.This interference testing demonstrated the presence of interfering substances since the addition of hbr-1 blocker significantly lowered the signal.Per access accutni+3 instructions for use, ¿for assays employing antibodies, the possibility exists for interference by heterophile antibodies in the patient sample.Patients who have been regularly exposed to animals or have received immunotherapy or diagnostic procedures utilizing immunoglobulins or immunoglobulin fragments may produce antibodies, e.G.Hama, that interfere with immunoassays.Additionally, other heterophile antibodies such as human anti-goat antibodies may be present in patient samples.Such interfering antibodies may cause erroneous results.Carefully evaluate the results of patients suspected of having these antibodies.¿ in conclusion, the investigation demonstrated that heterophile interference is the cause of the falsely elevated accutni+3 results.
 
Event or Problem Description
On (b)(6) 2020 the customer reported obtaining reproducible erroneously high troponin i (access accutni+3) results for one patient involving the laboratory's unicel dxi 800 access immunoassay analyzer (serial number (b)(4)).On (b)(6) 2020, one accutni+3 patient sample result was 29.48 ng/ml which was above the customer's reference range (0-0.03 ng/ml).The repeat result was still high at 29.72 ng/ml.A coronary angiography was then performed due to the elevated access accutni+3 result, which was normal.The sample was also tested with the roche tnt assay (0.006 ng/ml) and the xingtong medical technology with both normal results (no further information provided).On (b)(6) 2020 the sample was also tested with the access hstni assay.The result was normal at 4.095 pg/ml.A coronary angiography was performed due to the elevated access accutni+3 results.There was no additional change to or impact to patient care reported in association with this incident.On (b)(6) 2020, a beckman laboratory solution specialist (lss) was dispatched to the customer site.The lss first tested the patient sample neat for the accutni+3 assay and obtained a similar high result at 25.56 ng/ml.An interference testing, using different blockers, was then carried out.The blockers used in the interference testing consist of polymak 33, hbr-1, goat, mouse and bovine iggs which are animal derived antibodies.A pool of blockers related to alkaline phosphatase (scav-alp + ap mutein pool), was also tested.Interference antibodies interaction are listed in the limitations section of the accutni+3 instructions for use.This interference testing demonstrated the presence of interfering substances since the addition of hbr-1 blocker significantly lowered the signal.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10670168
Report Number2122870-2020-00087
Device Sequence Number19518972
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)201231(11)200101(10)921411
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number921411
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2020
Initial Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;